Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 27, 2005, 10:25 AM CST for Coffee County, Dale County, Henry County, Alabama; Clay County, Quitman County, Randolph County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 10:25 AM CST (16:25 UTC)
- Expired
- Mar 27, 2005, 1:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, AL, Dale County, AL, Henry County, AL, Clay County, GA, Quitman County, GA, Randolph County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTAE 271633
FFWTAE
ALC031-045-067-GAC061-239-243-271930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 AM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COFFEE COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...ENTERPRISE...ELBA
DALE COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...OZARK...FORT RUCKER...DALEVILLE
HENRY COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITIES OF...HEADLAND...ABBEVILLE
CLAY COUNTY IN SOUTHWEST GEORGIA
THIS INCLUDES THE CITY OF FORT GAINES
QUITMAN COUNTY IN SOUTHWEST GEORGIA
RANDOLPH COUNTY IN SOUTHWEST GEORGIA
THIS INCLUDES THE CITY OF CUTHBERT
* UNTIL 130 PM CST (230 PM EST)
* AT 1018 AM CST (1118 AM EST)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED ADDITIONAL VERY HEAVY RAIN FROM A DEVELOPING AREA
OF STRONG THUNDERSTORMS OVER THE WARNED AREA. THE GROUND IS
ALREADY SATURATED FROM EARLIER HEAVY RAINFALL...AND ADDITIONAL
RAINS OF 1 TO 3 INCHES...WHICH ARE EXPECTED TO OCCUR DURING THE
NEXT FEW HOURS...WILL EXACERBATE ONGOING FLOODING IN THIS AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELLMAN...
NEWTON...NEW BROCKTON...MIDLAND CITY...LEVEL PLAINS AND ARITON.
* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT
TO FLOODING.
* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST
CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3197 8495 3192 8491 3192 8465 3170 8458
3163 8481 3150 8496 3153 8503 3136 8511
3129 8565 3124 8570 3125 8616 3162 8611
3162 8542 3171 8541 3171 8522 3180 8512
3198 8507
$$
17-GOULDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 8:15 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 27, 8:15 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EST SUN MAR 27 2005 .DISCUSSION...ON GOING SEVERE THREAT ALONG THE WARM FRONT OVER SW-SC GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH ISOLATED TORNADO THREAT. TRAINING OF STORMS HAS CAUSED CONCERN FOR LOCALIZED FLOODING & WILL ISSUED FLOOD WATCH FOR SE AL & MUCH OF SW GA AREA. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.46 INCHES...LI OF -3...CAPE OF 922 J/KG...& A VEERING WIND PROFILE. LOW LEVEL JET AT 2-5K FT SW 30-40 KTS. SURFACE LOW OVER NORTHERN MS WITH TRAILING COLD FRONT WILL SLOWLY MOVE EAST TODAY & SQUALL-LINE OF STORMS... SOME SEVERE WITH WIND DAMAGE...LARGE HAIL...& WITH POSSIBLE SPIN-UP TORNADOES ALONG LEADING EDGE EXPECTED THIS AFTERNOON THROUGH ABOUT MID-NIGHT. EXPECT CURRENT TORNADO WATCH THROUGH 11 AM EST TO BE EXTENDED INTO THE AFTERNOON & EVENING. THIS IS A SIGNIFICANT SEVERE WEATHER THREAT & RESIDENTS SHOULD TAKE APPROPRIATE ACTIONS NOW... ESPECIALLY THOSE WHO LIVE IN MOBILE HOMES. OTHERWISE...AFTER MIDNIGHT...THE SEVERE THREAT SHOULD SHIFT EAST TO NE FL. SOME RAIN OR LIGHTER SHOWERS EXPECTED BEHIND THE FRONT THROUGH MONDAY MORNING. THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR MONDAY THROUGH MID-WEEK. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THRU 8 PM CST. GA...FLOOD WATCH PARTS OF SC & SW...SEE WATCH FOR DETAILS. FL...NONE. && MCT && .PREV DISCUSSION... 215 AM EST SUN MAR 27 2005 .SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S. && .SHORT TERM...(TODAY THROUGH MONDAY). SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY. TEMPS WILL REMAIN NEAR CLIMO. .LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE. HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS & TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY & INTO THE WEEKEND. && .MARINE... WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH & INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM. && .FIRE WEATHER... POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 78 57 69 45 / 70 50 10 00 PANAMA CITY 74 56 69 52 / 70 30 05 00 DOTHAN 78 53 66 46 / 80 20 05 00 ALBANY 78 55 65 45 / 80 40 10 00 VALDOSTA 79 57 66 46 / 80 60 10 00 CROSS CITY 80 60 70 47 / 70 50 20 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. BOLINSKI
Hazardous weather outlook, Mar 27, 4:14 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 514 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-281030- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 514 AM EST SUN MAR 27 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...A TORNADO WATCH IS IN EFFECT UNTIL 11 AM EST (10 AM CST)... .DAY ONE... A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION TODAY AND WILL BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN... AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS. .RIP CURRENTS... ...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES... WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
In the hours before
Special weather statement, Mar 27, 9:28 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1028 AM EST SUN MAR 27 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1028 AM EST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:34 PM CST | Severe Thunderstorm Warning | TAE | Houston | 26 min |
| Mar 26, 10:28 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 47 min |
| Mar 26, 10:56 PM CST | Tornado Warning | TAE | Houston | 277 days |
| Mar 27, 4:19 AM CST | Severe Thunderstorm Warning | TAE | Henry | 41 min |
| Mar 27, 4:53 AM CST | Severe Thunderstorm Warning | TAE | Henry | 52 min |
| Mar 27, 5:41 AM CST | Severe Thunderstorm Warning | TAE | Dale | 34 min |
| Mar 27, 10:09 AM CST | Tornado Warning | TAE | Coffee | 276 days |
| Mar 27, 1:06 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 39 min |
| Mar 27, 1:33 PM CST | Flash Flood Warning | TAE | Coffee, Dale, Henry | 117 min |
| Mar 26, 7:45 PM CST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 30 min |
| Mar 26, 8:13 PM CST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 47 min |
| Mar 26, 9:07 PM CST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Mitchell, Thomas | 38 min |
| Mar 26, 9:38 PM CST | Tornado Warning | TAE | Randolph | 277 days |
| Mar 26, 9:43 PM CST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Lowndes, Thomas | 47 min |
| Mar 26, 10:50 PM CST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 25 min |
| Mar 27, 2:34 AM CST | Severe Thunderstorm Warning | TAE | Quitman | 41 min |
| Mar 27, 7:43 AM CST | Tornado Warning | TAE | Ben Hill, Quitman | 276 days |
| Mar 27, 10:08 AM CST | Flash Flood Warning | TAE | Lee | 4 hr |
| Mar 27, 10:20 AM CST | Special Marine Warning | TAE | 115 min | |
| Mar 27, 11:25 AM CST | Severe Thunderstorm Warning | TAE | Clay, Randolph | 35 min |
| Mar 27, 12:13 PM CST | Special Marine Warning | TAE | 2 hr | |
| Mar 27, 2:09 PM CST | Special Marine Warning | TAE | 96 min |
Nearby
Flash Flood Warnings in Alabama, 2005Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.